Alert archive / Alabama / Dense Fog Advisories in 2013
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Dec 8, 2013, 4:18 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2013, 4:18 PM CST (22:18 UTC)
- Expired
- Dec 9, 2013, 9:00 AM CST
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 082218 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 418 PM CST SUN DEC 8 2013 ...A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF SOUTHWEST ALABAMA THROUGH 9 AM CST MONDAY... .DENSE FOG WILL AGAIN IMPACT COASTAL SECTIONS OF SOUTHWEST ALABAMA TONIGHT AS A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE MOBILE BAY AREA. ALZ061>064-090630- /O.EXP.KMOB.FG.Y.0020.000000T0000Z-131208T2200Z/ /O.NEW.KMOB.FG.Y.0021.131208T2218Z-131209T1500Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT 418 PM CST SUN DEC 8 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CST MONDAY... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. * VISIBILITY...FREQUENT REDUCTIONS TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ALZ056-059-060-FLZ001>006-082330- /O.EXP.KMOB.FG.Y.0020.000000T0000Z-131208T2200Z/ CONECUH-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...ATMORE...BREWTON... EAST BREWTON...ANDALUSIA...OPP...CENTURY...FLOMATON...MOLINO... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... NICEVILLE...SEMINOLE...EGLIN AFB 418 PM CST SUN DEC 8 2013 ...DENSE FOG ADVISORY HAS EXPIRED... THIS PREVIOUS DENSE FOG ADVISORY EXPIRED...BUT WAS REPLACED WITH ANOTHER DENSE FOG ADVISORY VALID THROUGH 9 AM CST MONDAY. $$
2 follow-up statements
000 WWUS74 KMOB 082320 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 520 PM CST SUN DEC 8 2013 ...A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL COUNTIES OF SOUTHWEST ALABAMA THROUGH 9 AM CST MONDAY... .DENSE FOG WILL AGAIN IMPACT COASTAL SECTIONS OF SOUTHWEST ALABAMA TONIGHT AS A NEARLY STATIONARY FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE MOBILE BAY AREA. ALZ061>064-090900- /O.CON.KMOB.FG.Y.0021.000000T0000Z-131209T1500Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT 520 PM CST SUN DEC 8 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * VISIBILITY...FREQUENT REDUCTIONS TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
000 WWUS74 KMOB 090858 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 258 AM CST MON DEC 9 2013 ...A DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE COASTAL COUNTIES OF SOUTHWEST ALABAMA THROUGH 9 AM CST THIS MORNING... .EAST OF A STALLED FRONTAL BOUNDARY...A MOIST SOUTHERLY FLOW...FLOWING NORTHWARD ATOP COOLER WATER TEMPERATURES OVER BAYS...SOUNDS AND NEAR SHORE WATERS...SUGGESTS AREAS OF FOG WILL PERSIST INTO MID MORNING OVER THE NEAR SHORE COASTAL WATERS OF ALABAMA. SOME OF THE FOG...LOCALLY DENSE...WILL LIKELY EXTEND INTO PORTIONS OF THE COASTAL ZONES. ALZ061>064-091500- /O.CON.KMOB.FG.Y.0021.000000T0000Z-131209T1500Z/ UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INCLUDING THE CITIES OF...MOBILE...PRICHARD...SARALAND... BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE... FOLEY...SPANISH FORT 258 AM CST MON DEC 9 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * VISIBILITY...FREQUENT REDUCTIONS TO ONE QUARTER MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 8, 5:20 AM CST, 10 hours 58 minutes earlier.
Area forecast discussion, Dec 8, 5:20 AM CST, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 520 AM CST SUN DEC 8 2013 .SHORT TERM TODAY AND TONIGHT...SURFACE LOW PRESSURE IS CENTERED OVER THE WESTERN GULF OF MEXICO EARLY THIS MORNING...WHILE AN ASSOCIATED FRONTAL BOUNDARY STRETCHES EASTWARD FROM THIS FEATURE ACROSS THE NORTHERN GULF OF MEXICO. OUR FORECAST AREA REMAINS IN THE COOL SECTOR EARLY THIS MORNING...WITH TEMPERATURES IN THE 40S ACROSS MUCH OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA...WHILE READINGS ARE IN THE 50S OVER THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF ADJACENT SOUTH CENTRAL ALABAMA. PATCHY FOG AND DRIZZLE HAS DEVELOPED ACROSS MUCH OF THE REGION EARLY THIS MORNING...AND WE HAVE INCLUDED MENTION WITHIN THE WEATHER GRIDS THROUGH THE MORNING HOURS. ANOTHER CHALLENGING FORECAST IS IN STORE ACROSS OUR REGION TODAY. SHORT TERM SOLUTIONS ARE IN GOOD AGREEMENT THAT THE BOUNDARY OVER THE NORTHERN GULF OF MEXICO WILL LIFT NORTHWARD AS A WARM FRONT TODAY...BUT THE LOCATION AND NORTHWARD EXTENT OF THE BOUNDARY BY THIS AFTERNOON REMAINS ONE OF THE MAIN FORECAST UNCERTAINTIES. WE HAVE CONTINUED TO TREND FORECAST HIGHS TODAY TOWARD A BLEND OF THE LATEST WRF-NMM/RAP/SREF/ECMWF SOLUTIONS...WHICH PLACE THE WARM FRONTAL BOUNDARY ALONG A LINE FROM NEAR PASCAGOULA...MOBILE... EVERGREEN...TROY BY THIS AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO WARM INTO THE 60S AND 70S SOUTHEAST OF THE BOUNDARY THIS AFTERNOON...BUT SHOULD ONLY RANGE FROM THE UPPER 40S TO UPPER 50S TO THE NORTHWEST. OTHERWISE...A SHORTWAVE IMPULSE IS EXPECTED TO LIFT FROM THE LOWER MISSISSIPPI VALLEY REGION TODAY...THEN NORTHEASTWARD ACROSS THE TENNESSEE VALLEY AND EASTERN SEABOARD TONIGHT. SHORT TERM/HIGH RESOLUTION SOLUTIONS ARE IN AGREEMENT WITH THE ASSOCIATED DEVELOPMENT OF A LARGE AREA OF RAIN SHOWERS OVER SOUTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI THIS MORNING...WITH THE EASTWARD EXTEND OF THIS PRECIPITATION REACHING INTO OUR WESTERN ZONES LATER THIS MORNING AND AFTERNOON. WE HAVE TRENDED THE HIGHEST POPS GENERALLY WEST OF INTERSTATE 65 TODAY AND TONIGHT...WITH LOWER POPS TO THE EAST. THERE IS ALSO AN INDICATION OF ELEVATED INSTABILITY IN THE COLD SECTOR THIS AFTERNOON AND EVENING...SO HAVE INCLUDED MENTION OF A FEW THUNDERSTORMS WITHIN THE HIGHER POP AREAS THROUGH THIS EVENING. CLOUDY SKIES SHOULD OTHERWISE PERSIST THROUGH THE PERIOD. LOW TEMPERATURES TONIGHT MAY NOT BE TOO FAR FROM TODAY/S HIGHS...AS A STEADY TREND OF OR SLOW RISE IN TEMPERATURES COLD OCCUR THROUGH THE NIGHT AS WARM ADVECTION CONTINUES. ADDITIONAL PATCHY FOG MAY DEVELOP ACROSS THE REGION THIS EVENING/TONIGHT. /21 MONDAY THROUGH TUESDAY NIGHT...SOUTHWEST FLOW ALOFT WILL BECOME MORE ZONAL THROUGH THE REMAINDER OF THE SHORT TERM AS THE UPPER LONGWAVE TROUGH OVER THE WESTERN AND CENTRAL CONUS SPREADS EASTWARD FROM THE UPPER MIDWEST TO THE NORTHEAST STATES. A COLD FRONT JUST WEST OF I-65 WILL SLOWLY PUSH SOUTHEASTWARD THROUGHOUT THE DAY...WITH THE WIND SHIFT LIKELY DELAYED ACROSS PORTIONS THE WESTERN FLORIDA PANHANDLE UNTIL MONDAY NIGHT. OVER-RUNNING ABOVE THE SHALLOW COLD POOL WILL MAINTAIN ENOUGH ISENTROPIC ASCENT TO SUPPORT A 50 TO 70 PERCENT CHANCE OF LIGHT TO MODERATE RAIN SHOWERS ON MONDAY. EXPECT SCATTERED SHOWERS ACROSS THE ENTIRE FORECAST AREA ON TUESDAY WITH THE RAIN TAPERING OFF OVERNIGHT. ADDITIONAL RAINFALL AMOUNTS MONDAY AND TUESDAY WILL RANGE FROM ONE-THIRD TO TWO-THIRDS INCHES. HIGH TEMPERATURES MONDAY WILL RANGE FROM 57 TO 68 DEGREES WEST OF I-65...WITH UPPER 60S TO MID 70S EAST OF I-65. LOWS MONDAY NIGHT WILL RANGE FROM NEAR 45 DEGREES EXTREME NORTHWEST ZONES TO THE LOWER 60S AHEAD OF THE FRONT OR SOUTHEAST OF PENSACOLA TO CRESTVIEW FL LINE. HIGH TEMPERATURES TUESDAY WILL CLIMB INTO THE 50S WEST OF I-65...WITH 60S EAST OF I-65. LOWS TUESDAY NIGHT WILL RANGE FROM 38 TO 45 DEGREES WEST OF I-65...AND FROM 45 TO 55 DEGREES EAST OF I-65. /22 && .LONG TERM WEDNESDAY THROUGH SUNDAY...EXPECT A SLIGHT CHANCE OF LIGHT RAIN SHOWERS TO CONTINUE ACROSS MOST OF THE FORECAST AREA WEDNESDAY WITH CONTINUED WEAK OVER-RUNNING ABOVE THE FORECAST AREA...WITH THE RAIN EVENTUALLY COMING TO AN END WEDNESDAY NIGHT. THE DRIER WEATHER PATTERN WILL NOT LAST LONG AS A LARGE SURFACE HIGH PRESSURE AREA ACROSS THE SOUTHEAST STATES MOVES EAST OVER THE WESTERN ATLANTIC LATE IN THE WEEK AND A COLD FRONT APPROACHES FROM THE NORTHWEST AND PASSES THROUGH THE FORECAST AREA BY SATURDAY NIGHT. THE GFS ALSO HAS AN AREA OF LOW PRESSURE DEVELOPING OVER THE NORTHEAST GULF ON FRIDAY THAT WILL MOVE NORTHEAST ACROSS THE REGION SATURDAY. EXPECT SCATTERED RAIN SHOWERS ACROSS THE ENTIRE FORECAST AREA FRIDAY NIGHT AND SATURDAY WITH THE POSSIBILITY OF NUMEROUS RAIN SHOWERS JUST AHEAD OF A ALONG THE COLD FRONT. /22 && .AVIATION 08.12Z KMOB/KBFM/KPNS TAF ISSUANCE...LIFR CIGS AND LIFR TO IFR VISIBILITY RESTRICTIONS WILL START OFF THIS FORECAST PERIOD. LOW CIGS SHOULD PERSIST THROUGH THE DAY...WITH A BRIEF RISE FROM IFR TO MVFR POSSIBLE LATER THIS MORNING INTO THIS AFTERNOON. MVFR FOG MAY PERSIST...PARTICULARLY THROUGH THE MORNING HOURS. LOOK FOR CIGS TO QUICKLY FALL BACK TO IFR TO LIFR LEVELS AGAIN TONIGHT...WITH IFR TO LIFR FOG AGAIN POSSIBLE. THERE WILL BE CHANCE OF RAIN SHOWERS LATER TODAY INTO TONIGHT...WITH THE BEST CHANCE OF IMPACT AT THE KMOB/KBFM TERMINALS. NORTHEAST WINDS AROUND 5 KNOTS THIS MORNING SHOULD BECOME EAST TO SOUTHEAST BY THIS AFTERNOON. /21 && .MARINE...A WARM FRONT WILL LIFT NORTHWARD OVER THE NORTHERN GULF OF MEXICO TODAY...WHICH WILL ALLOW WINDS TO BECOME SOUTHEASTERLY OVER THE MARINE AREA THROUGH THIS AFTERNOON. PATCHY FOG WILL BE POSSIBLE OVER MOBILE BAY AND THE MISSISSIPPI SOUND EARLY THIS MORNING. AN ONSHORE FLOW WILL CONTINUE THROUGH MONDAY NIGHT...WITH ADDITIONAL PATCHY FOG POSSIBLY DEVELOPING OVER THE COOLER BAYS AND SOUNDS DURING THIS PERIOD. THE NEXT COLD FRONT WILL MOVE ACROSS THE MARINE AREA TUESDAY...WITH A MODERATE TO STRONG OFFSHORE FLOW DEVELOPING IN ITS WAKE THROUGH THURSDAY. /21 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 61 60 68 51 59 / 60 50 60 40 30 PENSACOLA 70 63 73 60 66 / 30 30 60 40 40 DESTIN 71 64 72 64 69 / 20 20 50 40 50 EVERGREEN 67 59 70 52 58 / 40 50 70 40 40 WAYNESBORO 49 49 58 45 52 / 80 80 70 60 40 CAMDEN 59 54 65 47 52 / 60 70 70 50 50 CRESTVIEW 72 62 75 60 67 / 20 30 60 50 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 8, 6:05 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 605 AM CST SUN DEC 8 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 605 AM CST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL IMPACT PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...AND THE WESTERN FLORIDA PANHANDLE THIS MORNING...AND AGAIN THIS EVENING THROUGH LATE TONIGHT. FOG MAY BECOME LOCALLY DENSE IN SPOTS...WITH VISIBILITY LOCALLY DROPPING TO ONE HALF MILE OR LESS. A FEW THUNDERSTORMS MAY DEVELOP ACROSS INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS AFTERNOON THROUGH TONIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER NETWORKS IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-091215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 605 AM CST SUN DEC 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT PATCHY FOG MAY DEVELOP OVER BAYS AND SOUNDS TONIGHT. VISIBILITY MAY BE LOCALLY REDUCED TO AROUND 1 MILE OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SPREAD ACROSS THE MARINE AREA TUESDAY. MODERATE TO STRONG OFFSHORE FLOW MAY BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AND TUESDAY NIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 7:27 AM CST | Marine Dense Fog Advisory | MOB | 3 hr | |
| Dec 8, 7:30 AM CST | Dense Fog Advisory | MOB | Conecuh, Covington, Escambia | 9 hr |
| Dec 8, 10:19 AM CST | Marine Dense Fog Advisory | MOB | 6 hr | |
| Dec 8, 4:22 PM CST | Marine Dense Fog Advisory | MOB | 17 hr |
Nearby
Dense Fog Advisories in Alabama, 2013Every dense fog advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.